Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for high BP

I've been hypertensive for the last 10 years (at least as far as I know) I recently have been running pretty high (179/102 was the highest) and haven't seen my bp go lower than 154/93 in over a month. Oddly my rested pulse rate varies from 53-61. I'm 5'11 189lbs 53 years old. I get a moderate amount of exercise, and a very physically active job as a flight attendant. The only really unhealthy habit is I rarely sleep more than 6 hours a night, and because I fly nights quite a bit break morning pretty often.
Wed, 16 Jul 2014
Report Abuse
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Thank you for the query.
As per the history, you are 53yrs old (gender not mentioned), a flight attendent by profession, hypertensive (apparently uncontrolled) for approximately 10yrs and physically active. You have not mentioned whether you are taking any type of antihypertensive medications.
In the present scenario it is advisable that you start on an antihypertensive drug (if you are not already on it). As per the latest hypertension gudelines, it is recommended that your BP should be below 140/90 mm of Hg (in the age group less than 60 yrs). There are a number of medications available like Calcium channel blockers (amlodipine, cilnidipine), ACE inhibitors (Ramipril and Lisinopril) and ARBs (Losartan, Telmisartan, Valsartan); apart from these diuretics are also available. A single drug can be started with, if the BP is still not controlled, multiple drug combination can be used.
It is also advised that you go for certain investigations like 12 Lead ECG to rule out any end organ changes in the heart. Some blood investigations like lipid profile and renal function test (to exclude renal effects of long term hypertension) may be done.
Your diet should be salt restricted and continue your exercise regimen. If you are a smoker you have to stop it. Reduce intake of saturated fat and refined carbohydrates in diet (to prevent associated complications). Waking up and travelling very early in the morning is not advisable, but since it is your job nothing much can be done.
Please do visit your treating physician for a thorough physical examination and to start an appropriate antihypertensive regimen.
Hope this helps you out.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hello, 4 hrs ago my husbands bp was 173/08, now we took it again and it is 136/93. High bp runs in the family and he has seen the dr within the last 6 mths concerned about it and they haven t done anything and I think its because it is a physicians assistant he has seen on a military base. What should we do? I m worried.

doctor1 MD

i am 39 yrs old woman with a 6 month child. i used to take tenormin 25mg 3 years back. then switched to alpha dopa 25 mg twice a day after i got pregnant in sep 2009. in my 9th month my bp shot up & later after delivery in may end i am taking metpure am 2.5 my doc put me on pure metpure 50 mg after 6 months but still it came 90/140 & she switched me back to metpure am 2.5, asked me to reduce my weight as i have gained totally 10 kg & come after 2 months. i am also doing yoga & pranayam now. plz advice.

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... My blood pressure has been high all day, but it has really spiked since I started laying down to go to sleep. It has gotten up to 193/118, but then once I am up for a while, it drops. The last reading was 160/100, but now my machine is giving me an error reading. My wife happens to take HCTZ. I am wondering if I should go the ER, take one of her pills, wait it out, etc.

Recent questions on  Hypertension

doctor1 MD

My dad is 87 years old. He takes flomax for bph and travatan drops for glaucoma. He has mild high blood pressure but won t take his bp meds because it makes him feel to bad. He recently began having high blood sugar so I began looking at his medications. I now know that flomax has been causing many of his symptoms of dizziness and fatigue. I also read that flomax can raise blood sugar. He has taken flomax for many years. My question is what alternative medicine can he take for bph with less side effects. Or would surgery at his age help if all he has is an enlarged prostate. My concern is the years of taking flomax would result in no urinary control after surgery.

doctor1 MD

My name is Mr. Murlidhar Shandilya from Sagar,Madhya Pradesh and I am 75 years old.I am suffering from high blood pressure since last 2 years and I have been taking NUSAR-A.M. but from last 2-3 months I am finding problem in walking and other activities.When I tested for T.M.T it came out to be positive.The local doctor has prescribed me with a number of medicines and at the same time he has prescribed me to go through angioplasty but I want to get well through medicines and without going through any surgery.So please suggest me the way to get well as soon as possible.

doctor1 MD

what is wrong with me hi my name is chris poe im 16 and i have mirgraines i have been going to the doctor about my mirgraines and tnay have run test atfer test thay did ekgs chest xrays ct scan of my brain and skull full urine analices clinentcal blood test mirs of my head and neck mras of my head and neck and thay have found nothen and the symthomes are strange i have tingling in my left arm and hands and my hand from my wrist down turns purple i can walk and i have blurred vision and incoherant speech phobia of light and sounds naushia high blood pressure and high heart rate when i have mirgraines i dont no if the high blood pressure and heart rate has to do with it because i take alot of medicine i take lexapro focalin focalin xr tenex statera cypoheptdenine so i dont no whats going on can someone help me is it a mirgraine or something else what could it be

doctor1 MD

I have mild High Blood Pressure and take Linsopril. I am taking Mucinex with pseudoephedrine. I know the pseudoephedrine will raise the blood pressure some. Can I still take the Linsopril with the it or should I skip a dose? Will they work against each other.

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...